Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 17, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Apr 29, 2017, 9:11 PM CDT for Anderson County, Franklin County, Kansas. It took effect at Apr 30, 2017, 1:51 AM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2017, 9:11 PM CDT (02:11 UTC)
- In effect from
- Apr 30, 2017, 1:51 AM CDT
- Expired
- May 1, 2017, 4:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Anderson County, KS, Franklin County, KS
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
906 WGUS43 KTOP 300211 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 911 PM CDT Sat Apr 29 2017 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-301011- /O.NEW.KTOP.FL.W.0017.170430T0651Z-170501T2100Z/ /SIPK1.2.ER.170430T0651Z.170430T1800Z.170501T0900Z.NO/ 911 PM CDT Sat Apr 29 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Pottawatomie Creek near Scipio . * from late tonight to Monday afternoon. * At 8:46 PM Saturday the stage was 12.3 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early Sunday morning and continue to rise to near 25.1 feet by Sunday early afternoon.The river will fall below flood stage Sunday night. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-301011- /O.NEW.KTOP.FL.W.0018.170430T1925Z-170502T0245Z/ /QNMK1.1.ER.170430T1925Z.170501T0000Z.170501T0845Z.NO/ 911 PM CDT Sat Apr 29 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Marais Des Cygnes River near Quenemo. * from Sunday afternoon to Monday evening. * At 5:00 PM Saturday the stage was 8.3 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Sunday afternoon and continue to rise to near 18.7 feet Sunday early afternoon. The river will fall below flood stage by Monday morning. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
8 follow-up statements
905 WGUS83 KTOP 300414 FLSTOP Flood Statement National Weather Service Topeka KS 1114 PM CDT Sat Apr 29 2017 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-301214- /O.EXT.KTOP.FL.W.0017.170430T1043Z-170501T1550Z/ /SIPK1.2.ER.170430T1043Z.170430T1800Z.170501T0350Z.NO/ 1114 PM CDT Sat Apr 29 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * from late tonight to Monday morning. * At 11:01 PM Saturday the stage was 16.6 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 25.1 feet by Sunday early afternoon.The river will fall below flood stage by Sunday before midnight. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-301213- /O.EXT.KTOP.FL.W.0018.170430T1321Z-170501T2224Z/ /QNMK1.1.ER.170430T1321Z.170430T1800Z.170501T0424Z.NO/ 1114 PM CDT Sat Apr 29 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * from Sunday morning to Monday afternoon. * At 5:00 PM Saturday the stage was 8.3 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Sunday morning and continue to rise to near 18.7 feet by Sunday early afternoon.The river will fall below flood stage by Sunday before midnight. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
034 WGUS83 KTOP 300949 FLSTOP Flood Statement National Weather Service Topeka KS 449 AM CDT Sun Apr 30 2017 ...The Flood Warning continues for the following streams in Kansas... Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-301749- /O.EXT.KTOP.FL.W.0017.170430T0947Z-170501T1713Z/ /SIPK1.2.ER.170430T0941Z.170430T1800Z.170501T0513Z.NO/ 449 AM CDT Sun Apr 30 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Monday afternoon. * At 4:16 AM Sunday the stage was 22.6 feet. * Flood stage is 23.0 feet. * Moderate flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 25.3 feet by this afternoon.The river will fall below flood stage by early Monday morning. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-301749- /O.CON.KTOP.FL.W.0018.170430T1321Z-170501T2224Z/ /QNMK1.1.ER.170430T1321Z.170430T1800Z.170501T0424Z.NO/ 449 AM CDT Sun Apr 30 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * from this morning to Monday afternoon. * At 5:00 PM Saturday the stage was 8.3 feet. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this morning and continue to rise to near 18.7 feet by this afternoon.The river will fall below flood stage by tonight. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
404 WGUS83 KTOP 301422 FLSTOP Flood Statement National Weather Service Topeka KS 922 AM CDT Sun Apr 30 2017 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-302222- /O.EXT.KTOP.FL.W.0017.000000T0000Z-170501T1418Z/ /SIPK1.2.ER.170430T0952Z.170430T1800Z.170501T0218Z.NO/ 922 AM CDT Sun Apr 30 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Monday morning. * At 8:46 AM Sunday the stage was 24.6 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 25.3 feet by this afternoon. The river will fall below flood stage tonight. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-302222- /O.EXT.KTOP.FL.W.0018.000000T0000Z-170502T0000Z/ /QNMK1.1.ER.170430T0828Z.170430T1800Z.170501T0600Z.NO/ 922 AM CDT Sun Apr 30 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Monday evening. * At 8:10 AM Sunday the stage was 20.9 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22.0 feet by this afternoon. The river will fall below flood stage early Monday morning. * Impact...At 24.0 feet...Northbank of the river just east of South Stubbs Road floods. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
370 WGUS83 KTOP 302237 FLSTOP Flood Statement National Weather Service Topeka KS 537 PM CDT Sun Apr 30 2017 ...The Flood Warning continues for the following streams in Kansas.. Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-010637- /O.CON.KTOP.FL.W.0017.000000T0000Z-170501T1418Z/ /SIPK1.2.ER.170430T0952Z.170430T2216Z.170501T0218Z.NO/ 537 PM CDT Sun Apr 30 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Monday morning. * At 5:16 PM Sunday the stage was 25.4 feet. * Flood stage is 23.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by tonight. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-010637- /O.CON.KTOP.FL.W.0018.000000T0000Z-170502T0000Z/ /QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0600Z.NO/ 537 PM CDT Sun Apr 30 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Monday evening. * At 5:12 PM Sunday the stage was 18.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
944 WGUS83 KTOP 302334 FLSTOP Flood Statement National Weather Service Topeka KS 634 PM CDT Sun Apr 30 2017 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-010734- /O.EXT.KTOP.FL.W.0017.000000T0000Z-170501T2150Z/ /SIPK1.2.ER.170430T0952Z.170501T0000Z.170501T0950Z.NO/ 634 PM CDT Sun Apr 30 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio. * until Monday afternoon. * At 6:16 PM Sunday the stage was 25.4 feet. * Flood stage is 23.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river should crest near 25.5 feet this evening. The river will fall below flood stage Monday morning. * Impact...At 25.6 feet...Farmers fields to the south of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-010734- /O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1948Z/ /QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0148Z.NO/ 634 PM CDT Sun Apr 30 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Monday afternoon. * At 5:12 PM Sunday the stage was 18.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall and go below flood stage this evening. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
257 WGUS83 KTOP 010448 FLSTOP Flood Statement National Weather Service Topeka KS 1148 PM CDT Sun Apr 30 2017 ...The Flood Warning continues for the following streams in Kansas... Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties ...The Flood Warning continues for the following streams in Kansas.. Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC003-059-011248- /O.CON.KTOP.FL.W.0017.000000T0000Z-170501T2150Z/ /SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T0950Z.NO/ 1148 PM CDT Sun Apr 30 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until Monday afternoon. * At 11:30 PM Sunday the stage was 25.2 feet. * Flood stage is 23.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Impact...At 25.0 feet...Water flows across Ohio Road about a quarter mile north of the creek. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC059-139-011248- /O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1937Z/ /QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0137Z.NO/ 1148 PM CDT Sun Apr 30 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until Monday afternoon. * At 5:12 PM Sunday the stage was 18.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$
002 WGUS83 KTOP 011417 FLSTOP Flood Statement National Weather Service Topeka KS 917 AM CDT Mon May 1 2017 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County Marais Des Cygnes River near Quenemo affecting Franklin and Osage Counties Pottawatomie Creek at Lane affecting Franklin County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC117-012217- /O.EXT.KTOP.FL.W.0022.000000T0000Z-170502T1012Z/ /BLRK1.1.ER.170501T0853Z.170501T1800Z.170501T2212Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Big Blue River near Blue Rapids. * until late tonight. * At 8:15 AM Monday the stage was 26.7 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is currently cresting near 26.7 feet. The river will fall below flood stage late this afternoon. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-012217- /O.EXT.KTOP.FL.W.0019.000000T0000Z-170502T0932Z/ /FKFK1.1.ER.170501T0502Z.170501T1330Z.170501T2132Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 8:30 AM Monday the stage was 20.8 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is currently cresting near 20.8 feet and is expected to fall below flood stage by late this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC059-139-011857- /O.EXT.KTOP.FL.W.0018.000000T0000Z-170501T1857Z/ /QNMK1.1.ER.170430T0828Z.170430T1310Z.170501T0057Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Marais Des Cygnes River near Quenemo. * until this afternoon. * At 5:12 PM Sunday the stage was 18.1 feet. * Flood stage is 17.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by yesterday evening. * Impact...At 17.0 feet...Lowland areas along the river flood. && LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552 $$ KSC059-012217- /O.EXT.KTOP.FL.W.0020.000000T0000Z-170502T1200Z/ /LNEK1.1.ER.170501T1020Z.170501T1300Z.170501T1800Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Pottawatomie Creek at Lane. * until Tuesday morning. * At 8:30 AM Monday the stage was 23.0 feet. * Flood stage is 23.0 feet. * Forecast...The river is currently cresting near 23.0 feet and is expected to fall below flood stage this afternoon. * Impact...At 23.0 feet...Minor low land flooding begins along the creek. && LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507 $$ KSC003-059-012217- /O.EXT.KTOP.FL.W.0017.000000T0000Z-170502T0407Z/ /SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T1607Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Pottawatomie Creek near Scipio . * until this evening. * At 9:01 AM Monday the stage was 23.8 feet. * Flood stage is 23.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 23.6 feet...Farmers field to the north of the creek near Ohio Road floods. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC027-012216- /O.EXT.KTOP.FL.W.0021.000000T0000Z-170502T0824Z/ /CYCK1.1.ER.170501T0835Z.170501T1230Z.170501T2024Z.NO/ 917 AM CDT Mon May 1 2017 The Flood Warning continues for The Republican River at Clay Center. * until late tonight. * At 8:45 AM Monday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
795 WGUS83 KTOP 011753 FLSTOP Flood Statement National Weather Service Topeka KS 1253 PM CDT Mon May 1 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Pottawatomie Creek at Lane affecting Franklin County Pottawatomie Creek near Scipio affecting Anderson and Franklin Counties Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC059-011823- /O.CAN.KTOP.FL.W.0020.000000T0000Z-170502T1200Z/ /LNEK1.1.ER.170501T1020Z.170501T1300Z.170501T1454Z.NO/ 1253 PM CDT Mon May 1 2017 The Flood Warning is cancelled for The Pottawatomie Creek at Lane. * At 12:30 PM Monday the stage was 22.9 feet. * Flood stage is 23.0 feet. * Fell below flood stage at 9:54 AM Monday. * Forecast...The river will continue to fall to 19.4 feet by Tuesday morning. && LAT...LON 3844 9512 3850 9500 3848 9494 3844 9504 3841 9507 $$ KSC003-059-011823- /O.CAN.KTOP.FL.W.0017.000000T0000Z-170502T0407Z/ /SIPK1.2.ER.170430T0952Z.170430T2331Z.170501T1643Z.NO/ 1253 PM CDT Mon May 1 2017 The Flood Warning is cancelled for The Pottawatomie Creek near Scipio . * At 12:30 PM Monday the stage was 22.8 feet. * Flood stage is 23.0 feet. * Fell below flood stage at 11:43 AM Monday. * Forecast...The river will continue to fall to 10.5 feet by Tuesday morning. && LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525 $$ KSC027-011823- /O.CAN.KTOP.FL.W.0021.000000T0000Z-170502T0824Z/ /CYCK1.1.ER.170501T0835Z.170501T1230Z.170501T1457Z.NO/ 1253 PM CDT Mon May 1 2017 The Flood Warning is cancelled for The Republican River at Clay Center. * At 12:30 PM Monday the stage was 14.6 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 9:57 AM Monday. * Forecast...The river will continue to fall to 13.2 feet by Tuesday morning. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:15 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Apr 29, 6:15 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Topeka KS 615 PM CDT Sat Apr 29 2017 ...AVIATION UPDATE... .SHORT TERM...(This evening through Sunday) Issued at 330 PM CDT Sat Apr 29 2017 At 2 PM Saturday, a strong short wave trough was crossing the forecast area, kicking out from a powerful longer wave trough centered near the Four-Corners region. This short wave will spell a temporary break in precipitation for parts of the area although strong mixing in its wake will lead to winds gusting 40+ mph for 1-2 hours this afternoon. Some higher res model guidance suggests localized 50+ mph is possible but have not seen that materialize yet so will monitor closely. Otherwise, areas generally along and southeast of a Council Grove to Holton line will continue avoid the brunt of the subsidence and will continue with scattered showers and thunderstorms through the afternoon. Numerous ingredients are in place for heavy rain but convection farther to the southeast is eating a lot of the instability and keeping the focus for heaviest rain out of the local area. Regardless, with near-record precipitable water values in the area and RAP soundings indicating the presence of up to 1000 J/kg at times through the night, the potential does remain for some localized flash flooding. Otherwise, it appears that several of our river forecast points will at least approach flood stage and possibly rise out of the banks into mainly minor flood stage. All told though, the forecast is holding pretty well with the rain rates not being too excessive to this point, and the substantial rain totals being spread across many hours...thus limiting overall flood potential. Another short wave moves overhead around sunrise with a large area of rain likely by that time frame as well, possibly coming to an end before 10 AM depending on overall speed of the system. Thereafter, the upper low moves out and re-organizes the surface low with a dry slot likely to develop over parts of the CWA while a large area of deformation precipitation develops on the northwest flank of the system and impacts much of north central KS. This again will be a long slow rain but may be sufficient to cause some generally minor flooding. Do not expect any snow through the daytime hours (at least in the TOP forecast area). .LONG TERM...(Sunday night through Saturday) Issued at 330 PM CDT Sat Apr 29 2017 The mid-level and surface lows associated with this weekend's storm system will be vertically stacked over the CWA by Sunday evening before lifting northeastward into Iowa overnight into Monday morning. Models continue to show a well-defined trowal north and west of the low, with a dry slot moving into portions of southeast and east central KS. As a result, the best potential for ongoing precipitation Sunday night into Monday morning will be across north central to northeast KS. A very tight pressure gradient will be present on the back side of this advancing surface low. As a result, have increased the northwesterly winds with wind gusts upwards of 20- 30mph Sunday night and increasing to 25-35mph on Monday. These strong northwesterly winds will support strong CAA into the region with Sunday night lows plunging into the mid 30s to near 40 degrees from northwest to southeast across the CWA. With surface temperatures dropping to near the freezing mark, there is a slight chance for some snow to mix in with the lingering light rain Sunday night into Monday morning. However, model soundings show limited saturation in the dendritic growth zone. As a result, do not anticipate any snow accumulation at this time. Precipitation will finally come to an end over northeast KS Monday morning with dry conditions and clearing skies expected by the afternoon hours. These clearing skies should allow for Monday high temperatures to quickly reach into the upper 50s to low 60s. As this strong mid-level low exits northeast, models show another embedded shortwave developing within this mid-level trough. This shortwave will likely track over the Rockies and progress southeastward over the KS/OK border by midweek. However, there is still model uncertainty with the strength of this shortwave and, thus the coverage of scattered precipitation. At this time, have a chance for scattered rain showers during the Tuesday afternoon through Wednesday evening time period. As this shortwave trough progresses southeast of the CWA, models show it becoming a closed low north of the Gulf of Mexico with an expansive mid-level ridge developing over the western U.S. on Thursday and sliding eastward into the Northern and High Plains on Friday and Saturday. This strong ridge will essentially create a blocking pattern, keeping the closed low spinning north of the Gulf and a mid-level low near the Pacific Northwest. As a result, expect a period of dry conditions Thursday through Saturday, with high temperatures moderating into the 70s with lows in the 50s by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Monday) Issued at 615 PM CDT Sat Apr 29 2017 The overnight hours are expected to remain IFR or LIFR with a northeast wind as the surface low remains to the south and east of the area. The surface low is expected to lift north through eastern KS on Sunday and there may be some marginal improvement in conditions as a dry slot tries to work in with the surface low. Otherwise main uncertainty is in the specific numbers for VSBY and CIGS as rain moves in and out. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barjenbruch LONG TERM...Hennecke AVIATION...Wolters
Hazardous weather outlook, Apr 29, 3:48 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 348 PM CDT Sat Apr 29 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-302100- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 348 PM CDT Sat Apr 29 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Areas of rain and scattered thunderstorms will continue predominantly across east central Kansas late this afternoon into this evening, with more widespread rain and thunderstorms overnight. This rainfall may be heavy at times, which may cause flooding of low lying areas and small creeks and streams. If you come to a flooded road remember, turn around don't drown! No severe weather is expected with these embedded thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rain will persist into Sunday and most areas should end up with 2 to 3 inches of cumulative rain by Sunday evening. A few areas may even see amounts in excess of 3 inches by the time the rain ends later Sunday night. This rainfall likely will be enough to cause some rivers to approach or exceed flood stage by Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. However, please share your rainfall reports with the Topeka National Weather Service. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:11 PM CDT | River Flood Warning | TOP | Franklin, Osage | 49 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.